Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 2, 2021, 6:06 PM MDT for Minidoka County, Idaho. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 6:06 PM MDT (00:06 UTC)
- Expired
- Aug 2, 2021, 7:15 PM MDT
- In force
- 69 min
- Issued by
- NWS Pocatello, ID
County Minidoka County, ID
The radar
The Pocatello radar (KSFX), 63 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 0.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 743 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2451 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
877 WWUS85 KPIH 030006 SPSPIH Special Weather Statement National Weather Service Pocatello ID 606 PM MDT Mon Aug 2 2021 IDZ051-054-055-030115- Eastern Magic Valley ID-Shoshone/Lava Beds ID- Lower Snake River Plain ID- 606 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLAINE... NORTHWESTERN POWER...EASTERN LINCOLN...NORTH CENTRAL CASSIA... SOUTHWESTERN BINGHAM AND SOUTHEASTERN MINIDOKA COUNTIES UNTIL 715 PM MDT... At 605 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles north of Minidoka, or 16 miles north of Lake Walcott, moving southeast at 30 mph. Winds in excess of 40 mph and small hail will be possible with this storm. Locations impacted include... American Falls, Lake Walcott, Minidoka, Bear Trap Airport, Pilar Butte and Interstate 84 And 86 Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Thunderstorms will create low visibilities while driving. && LAT...LON 4296 11375 4315 11312 4278 11284 4256 11351 TIME...MOT...LOC 0005Z 333DEG 27KT 4291 11341 $$ TW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:25 PM MDT, 4 hours 41 minutes earlier.
Area forecast discussion, Aug 2, 1:25 PM MDT, 4 hours 41 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 125 PM MDT Mon Aug 2 2021 .SHORT TERM...Tonight through Wednesday. An upper level trough and associated surface front/dry line will pass through central and east Idaho this afternoon. This will be the focus for additional thunderstorms this afternoon. Precipitable water values remain extraordinarily high, around 1.25 inches. Surface dew points remain in the low to mid 60s. So heavy rain is almost certain with thunderstorms once again this afternoon and evening. Flash flood watches remain in effect for the high country. Isolated flooding remains possible in the Snake Plain, but mainly concerned with street flooding there, higher threat along the bench areas.Isolated severe storms can't be entirely ruled out with strong winds possible as well. Models show convection ending this evening as the dry line/front passes into Wyoming. Tuesday and Wednesday looks much drier with lower dew points. Still moist by Idaho standards, but looking at dew points in the upper 40s to around 50 as opposed to the current low to mid 60s we are currently enjoying. Isolated heat of the day variety thunderstorms are possible Tuesday and Wednesday. Wednesday is a slightly better chance over the central mountains as a weak upper level trough enters the region. 13 .LONG TERM...Thursday through Monday. A storm will @see across eastern Idaho Thursday, with a better chance of showers and thunderstorms. These storms won't be tapping into deep monsoon moisture, but we can't rule out a few storms producing locally heavy rain because of recent rainfall and moisture. The storm track shifts north through the weekend. We could see some showers and storms closer to the Montana border, but most of the area will be dry and breezy. Keyes && .AVIATION...Showers and thunderstorms will be potentially impacting TAF sites this afternoon and evening. Just like the past few days, we could see MVFR/IFR weather due to heavy rain and low visibility. We should see things ending west to east overnight. At the moment, we don't think we will have fog or stratus issues just due to all of the recent rainfall...but it might be something we need to monitor. Tomorrow should be VFR with no storms expected. Keyes && .FIRE WEATHER...Showers and thunderstorms and the risk of heavy rainfall and debris flows will end overnight from west to east. We could see a few very isolated storms tomorrow across mainly the central mountains and near the Wyoming border, but the risk is very low (around 10% at most). There is an increasing chance in the central mountains later Wednesday, expanding everything heading into Thursday. These storms will be more of a mix of wet and dry, as monsoon moisture won't be around. That said, with all of the recent rainfall...it's possible enough moisture is there to produce a few locally heavy rainers. The storm track shifts north heading into the weekend. While showers and storms are possible closer to the Montana border, the main issue may become gusty winds across most of central and eastern Idaho with a drier airmass moving in. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 9 PM MDT this evening for IDZ056>074. &&
In the hours before
Special weather statement, Aug 2, 5:05 PM MDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Pocatello ID 505 PM MDT Mon Aug 2 2021 IDZ058-059-022345- Franklin/Eastern Oneida Region ID-Marsh and Arbon Highlands ID- 505 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ONEIDA...SOUTHERN BANNOCK AND WEST CENTRAL FRANKLIN COUNTIES UNTIL 545 PM MDT... At 504 PM MDT, Doppler radar was tracking a strong thunderstorm over Malad, moving west southwest at 10 to 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Malad, Pleasantview and Samaria. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Expect very low visibilities while driving in heavy rain. && LAT...LON 4211 11238 4232 11235 4233 11218 4213 11208 TIME...MOT...LOC 2304Z 359DEG 13KT 4221 11227 TW
Special weather statement, Aug 2, 5:25 PM MDT, 41 minutes before
Special Weather Statement National Weather Service Pocatello ID 525 PM MDT Mon Aug 2 2021 IDZ053-067-030015- Upper Snake River Plain ID-Beaverhead/Lemhi Highlands ID- 525 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FREMONT AND SOUTHEASTERN CLARK COUNTIES UNTIL 615 PM MDT... At 524 PM MDT, Doppler radar was tracking a line of thunderstorms 7 miles northwest of Parker, or 15 miles north of Rexburg, moving east at around 15 mph. Winds in excess of 40 mph and small hail will be possible with this storm. Locations impacted include... Parker and Saint Anthony Sand Dunes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Heavy rain will create very low visibilities as well. && LAT...LON 4398 11202 4418 11218 4426 11183 4392 11172 TIME...MOT...LOC 2324Z 274DEG 25KT 4404 11187 TW
Special weather statement, Aug 2, 5:39 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Pocatello ID
539 PM MDT Mon Aug 2 2021
IDZ051-052-055-030030-
Eastern Magic Valley ID-Arco/Mud Lake Desert ID-
Shoshone/Lava Beds ID-
539 PM MDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BLAINE...SOUTH
CENTRAL BUTTE...NORTHEASTERN LINCOLN AND NORTHEASTERN MINIDOKA
COUNTIES UNTIL 630 PM MDT...
At 538 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles southeast of Craters Of The Moon, or 29 miles south of Arco,
moving southeast at 20 mph.
Winds in excess of 40 mph and small hail will be possible with this
storm.
Locations impacted include...
Coxs Well Airport and Laidlaw Corrals Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways. Low visibilities is expected in heavy rain.
&&
LAT...LON 4311 11400 4330 11335 4333 11324 4323 11316
4315 11311 4311 11327 4292 11388
TIME...MOT...LOC 2338Z 336DEG 17KT 4321 11331
TWSpecial weather statement, Aug 2, 5:46 PM MDT, 20 minutes before
Special Weather Statement National Weather Service Pocatello ID 546 PM MDT Mon Aug 2 2021 IDZ051-075-030045- Shoshone/Lava Beds ID-Wood River Foothills ID- 546 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLAINE AND CENTRAL LINCOLN COUNTIES UNTIL 645 PM MDT... At 545 PM MDT, Doppler radar was tracking a strong thunderstorm near Richfield, or 12 miles south of Picabo, moving southeast at 20 mph. Winds in excess of 40 mph and small hail will be possible with this storm. Locations impacted include... Richfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Expect low visibilities when driving through heavy rain. && LAT...LON 4320 11429 4327 11411 4292 11388 4287 11416 TIME...MOT...LOC 2345Z 336DEG 17KT 4312 11413 TW
Special weather statement, Aug 2, 5:52 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Pocatello ID
552 PM MDT Mon Aug 2 2021
IDZ051>055-030115-
Eastern Magic Valley ID-Arco/Mud Lake Desert ID-
Upper Snake River Plain ID-Shoshone/Lava Beds ID-
Lower Snake River Plain ID-
552 PM MDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLAINE...
SOUTHWESTERN JEFFERSON...NORTHWESTERN BANNOCK...SOUTH CENTRAL
BUTTE...NORTHWESTERN POWER...NORTHWESTERN BONNEVILLE AND WESTERN
BINGHAM COUNTIES UNTIL 715 PM MDT...
At 550 PM MDT, Doppler radar was tracking a line of thunderstorms
near and on either side of Taber, or 18 miles west southwest of
Blackfoot, moving southeast at 10 to 15 mph.
Winds in excess of 40 mph and small hail will be possible with this
storm.
Locations impacted include...
American Falls Reservoir, Aberdeen, Roberts, Taber, Springfield,
Rockford, Moreland, Pingree, Rose, Groveland, Sterling, East Butte
and Kettle Butte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways. Be cautious driving through thunderstorms as heavy rain
will cause very low visibilities.
&&
LAT...LON 4328 11319 4338 11282 4380 11245 4369 11202
4313 11242 4288 11295
TIME...MOT...LOC 2350Z 336DEG 17KT 4326 11271
TWSpecial weather statement, Aug 2, 6:06 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pocatello ID 606 PM MDT Mon Aug 2 2021 IDZ051-054-055-030115- Eastern Magic Valley ID-Shoshone/Lava Beds ID- Lower Snake River Plain ID- 606 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLAINE... NORTHWESTERN POWER...EASTERN LINCOLN...NORTH CENTRAL CASSIA... SOUTHWESTERN BINGHAM AND SOUTHEASTERN MINIDOKA COUNTIES UNTIL 715 PM MDT... At 605 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles north of Minidoka, or 16 miles north of Lake Walcott, moving southeast at 30 mph. Winds in excess of 40 mph and small hail will be possible with this storm. Locations impacted include... American Falls, Lake Walcott, Minidoka, Bear Trap Airport, Pilar Butte and Interstate 84 And 86 Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Thunderstorms will create low visibilities while driving. && LAT...LON 4296 11375 4315 11312 4278 11284 4256 11351 TIME...MOT...LOC 0005Z 333DEG 27KT 4291 11341 TW
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:43 PM MDT | Special Weather Statement | PIH | Bingham | 47 min |
| Aug 2, 6:54 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 36 min |
| Aug 2, 7:26 PM MDT | Special Weather Statement | PIH | Bannock, Power | 79 min |
| Aug 2, 7:35 PM MDT | Special Weather Statement | PIH | Madison | 55 min |
| Aug 2, 8:10 PM MDT | Special Weather Statement | PIH | Caribou, Oneida | 35 min |
| Aug 3, 4:26 PM MDT | Areal Flood Advisory | PIH | Blaine, Butte, Custer | 2 hr |
| Aug 3, 5:39 PM MDT | Areal Flood Advisory | PIH | Blaine | 73 min |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.